Alert archive / Nebraska / Wind Advisories in 2024

Wind Advisory 2, NWS Omaha, NE

February 26, 202430 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Feb 26, 2024, 1:20 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Feb 27, 2024, 9:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2024, 1:20 PM CST (19:20 UTC)
In effect from
Feb 27, 2024, 9:00 AM CST
Expired
Feb 28, 2024, 12:00 AM CST
In force
15 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2024-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2024-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2857 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

668 
WWUS73 KOAX 261920
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
120 PM CST Mon Feb 26 2024

IAZ043-055-069-079-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-271200-
/O.NEW.KOAX.WI.Y.0002.240227T1500Z-240228T0000Z/
Monona-Harrison-Pottawattamie-Mills-Knox-Cedar-Thurston-Antelope-
Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-
Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-
Cass-Saline-
Including the cities of Missouri Valley, Wausa, Lyons, Winnebago,
Woodbine, Albion, Creighton, La Vista, David City, Schuyler,
Randolph, Yutan, Verdigre, Omaha, Papillion, Onawa, Council
Bluffs, Coleridge, Bloomfield, Niobrara, Blair, Fremont,
Hartington, Pierce, Lincoln, Crete, Pender, Osmond, Bellevue,
Tekamah, Dunlap, Decatur, Columbus, Wisner, Ashland, Neligh,
Stanton, Mapleton, Norfolk, Laurel, Glenwood, West Point, Wayne,
Milford, Elgin, Wilber, Plainview, Logan, Seward, St. Edward,
Plattsmouth, Macy, Oakland, Crofton, Walthill, and Wahoo
120 PM CST Mon Feb 26 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Portions of southwest and west central Iowa and east 
  central, northeast, and southeast Nebraska.

* WHEN...From 9 AM to 6 PM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

McCoy
4 follow-up statements
947 
WWUS73 KOAX 270851
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
251 AM CST Tue Feb 27 2024

IAZ056-271700-
/O.EXB.KOAX.WI.Y.0002.240227T1500Z-240228T0600Z/
Shelby-
Including the cities of Harlan
251 AM CST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST 
TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Shelby County.

* WHEN...From 9 AM this morning to midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ080-090-091-NEZ068-088>093-271700-
/O.EXB.KOAX.WI.Y.0002.240227T1800Z-240228T0900Z/
Montgomery-Fremont-Page-Otoe-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
Including the cities of Table Rock, Tabor, Nebraska City,
Tecumseh, Sidney, Falls City, Red Oak, Auburn, Beatrice, Pawnee
City, Clarinda, Farragut, Fairbury, Shenandoah, Sterling, and
Hamburg
251 AM CST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM CST WEDNESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...In Iowa, Fremont, Montgomery, and Page Counties. In 
  Nebraska, Gage, Jefferson, Johnson, Nemaha, Otoe, Pawnee, and 
  Richardson Counties.

* WHEN...From noon today to 3 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ043-055-069-079-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-271700-
/O.EXT.KOAX.WI.Y.0002.240227T1500Z-240228T0600Z/
Monona-Harrison-Pottawattamie-Mills-Knox-Cedar-Thurston-Antelope-
Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-
Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-
Cass-Saline-
Including the cities of Pierce, Lincoln, Milford, Lyons, Wilber,
Verdigre, Stanton, Plattsmouth, Laurel, Wahoo, Osmond, Winnebago,
Pender, Onawa, Seward, Niobrara, Schuyler, Blair, Crofton,
Randolph, Tekamah, Neligh, Papillion, Coleridge, Omaha, Woodbine,
Walthill, Ashland, Fremont, Oakland, Creighton, Mapleton,
Norfolk, Macy, David City, Columbus, Glenwood, Bellevue,
Plainview, Missouri Valley, Yutan, Dunlap, Elgin, Wausa, Wayne,
Hartington, West Point, Council Bluffs, Wisner, Bloomfield, St.
Edward, Crete, Albion, Decatur, La Vista, and Logan
251 AM CST Tue Feb 27 2024

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT 
CST TONIGHT...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Portions of southwest and west central Iowa and east 
  central, northeast, and southeast Nebraska.

* WHEN...From 9 AM this morning to midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Kern
374 
WWUS73 KOAX 271750
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1150 AM CST Tue Feb 27 2024

IAZ043-055-069-079-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-280600-
/O.CON.KOAX.WI.Y.0002.000000T0000Z-240228T0600Z/
Monona-Harrison-Pottawattamie-Mills-Knox-Cedar-Thurston-Antelope-
Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-
Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-
Cass-Saline-
Including the cities of West Point, Council Bluffs, Pender,
Schuyler, Albion, Verdigre, Stanton, Oakland, Wahoo, Neligh,
Coleridge, Lyons, Lincoln, Mapleton, Randolph, Bloomfield,
Walthill, Pierce, Logan, Glenwood, Wausa, David City, Blair,
Elgin, Tekamah, Missouri Valley, Hartington, Plainview, Crete,
Creighton, Omaha, Wisner, Papillion, Ashland, Yutan, Crofton,
Columbus, Wayne, Macy, Fremont, La Vista, Wilber, Milford,
Woodbine, St. Edward, Norfolk, Decatur, Plattsmouth, Laurel,
Winnebago, Niobrara, Dunlap, Seward, Onawa, Bellevue, and Osmond
1150 AM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Portions of southwest and west central Iowa and east 
  central, northeast, and southeast Nebraska.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IAZ056-280600-
/O.CON.KOAX.WI.Y.0002.000000T0000Z-240228T0600Z/
Shelby-
Including the cities of Harlan
1150 AM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Shelby County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ080-090-091-NEZ068-088>093-280900-
/O.CON.KOAX.WI.Y.0002.240227T1800Z-240228T0900Z/
Montgomery-Fremont-Page-Otoe-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
Including the cities of Farragut, Red Oak, Fairbury, Tabor, Table
Rock, Falls City, Shenandoah, Auburn, Beatrice, Tecumseh,
Sterling, Clarinda, Nebraska City, Pawnee City, Hamburg, and
Sidney
1150 AM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...In Iowa, Fremont, Montgomery, and Page Counties. In 
  Nebraska, Gage, Jefferson, Johnson, Nemaha, Otoe, Pawnee, and 
  Richardson Counties.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

McCoy
973 
WWUS73 KOAX 272033
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
233 PM CST Tue Feb 27 2024

IAZ043-055-069-079-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-280600-
/O.CON.KOAX.WI.Y.0002.000000T0000Z-240228T0600Z/
Monona-Harrison-Pottawattamie-Mills-Knox-Cedar-Thurston-Antelope-
Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-
Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-
Cass-Saline-
Including the cities of West Point, Council Bluffs, Pender,
Schuyler, Albion, Verdigre, Stanton, Oakland, Wahoo, Neligh,
Coleridge, Lyons, Lincoln, Mapleton, Randolph, Bloomfield,
Walthill, Pierce, Logan, Glenwood, Wausa, David City, Blair,
Elgin, Tekamah, Missouri Valley, Hartington, Plainview, Crete,
Creighton, Omaha, Wisner, Papillion, Ashland, Yutan, Crofton,
Columbus, Wayne, Macy, Fremont, La Vista, Wilber, Milford,
Woodbine, St. Edward, Norfolk, Decatur, Plattsmouth, Laurel,
Winnebago, Niobrara, Dunlap, Seward, Onawa, Bellevue, and Osmond
233 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of southwest and west central Iowa and east 
  central, northeast, and southeast Nebraska.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IAZ056-280600-
/O.CON.KOAX.WI.Y.0002.000000T0000Z-240228T0600Z/
Shelby-
Including the cities of Harlan
233 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Shelby County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ080-090-091-NEZ068-088>093-280900-
/O.CON.KOAX.WI.Y.0002.000000T0000Z-240228T0900Z/
Montgomery-Fremont-Page-Otoe-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
Including the cities of Farragut, Red Oak, Fairbury, Tabor, Table
Rock, Falls City, Shenandoah, Auburn, Beatrice, Tecumseh,
Sterling, Clarinda, Nebraska City, Pawnee City, Hamburg, and
Sidney
233 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...In Iowa, Fremont, Montgomery, and Page Counties. In 
  Nebraska, Gage, Jefferson, Johnson, Nemaha, Otoe, Pawnee, and 
  Richardson Counties.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

McCoy
526 
WWUS73 KOAX 280534
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1134 PM CST Tue Feb 27 2024

IAZ080-090-091-NEZ068-088>093-280645-
/O.CAN.KOAX.WI.Y.0002.000000T0000Z-240228T0900Z/
Montgomery-Fremont-Page-Otoe-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
Including the cities of Sterling, Table Rock, Shenandoah,
Hamburg, Pawnee City, Falls City, Red Oak, Sidney, Nebraska City,
Fairbury, Tecumseh, Farragut, Beatrice, Clarinda, Tabor, and
Auburn
1134 PM CST Tue Feb 27 2024

...WIND ADVISORY IS CANCELLED...

Winds have subsided below advisory criteria so the wind advisory 
will be cancelled.

$$

IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-280645-
/O.EXP.KOAX.WI.Y.0002.000000T0000Z-240228T0600Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Knox-Cedar-Thurston-
Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-
Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-
Lancaster-Cass-Saline-
Including the cities of Glenwood, Wahoo, Niobrara, Elgin,
Missouri Valley, Mapleton, Plainview, West Point, Fremont, David
City, Crofton, Wisner, Albion, Onawa, Macy, Wayne, Dunlap,
Winnebago, Pender, Norfolk, Wilber, Oakland, Osmond, Plattsmouth,
Hartington, Decatur, Bellevue, Crete, Lyons, Milford, Lincoln,
Stanton, Papillion, Tekamah, Council Bluffs, Columbus, Harlan,
Yutan, Omaha, Coleridge, La Vista, Laurel, Pierce, Logan,
Bloomfield, St. Edward, Randolph, Schuyler, Neligh, Walthill,
Verdigre, Woodbine, Creighton, Blair, Wausa, Seward, and Ashland
1134 PM CST Tue Feb 27 2024

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

Winds have subsided below advisory criteria so the wind advisory 
will be expired.

$$

Kern

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:24 AM CST, 1 hour 56 minutes earlier. Its key messages:

  • Red Flag Warning in effect from 10am-6pm today.
  • Record high temperatures are forecast today.
  • Much colder with minor snow accumulations Tuesday night into early Wednesday. Wind chills dipping into the negative single digits Wednesday morning.
Area forecast discussion, Feb 26, 11:24 AM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1124 AM CST Mon Feb 26 2024

.KEY MESSAGES...

- Red Flag Warning in effect from 10am-6pm today.

- Record high temperatures are forecast today.

- Much colder with minor snow accumulations Tuesday night into
  early Wednesday. Wind chills dipping into the negative single
  digits Wednesday morning.

&&

.DISCUSSION...
Issued at 246 AM CST Mon Feb 26 2024

Hang on for a wild temperature ride this week.

Today deep mixing should allow temperatures to reach the upper 70s
at both KOFK (record 72) and KOMA (record 78), to possibly near 80
at KLNK (record 79). All three records date back to 1896. Deep
mixing will also increase wind gusts this afternoon as well as
lower dewpoints a bit. With dry fuels, wind gusts possibly
reaching 40 mph this afternoon, and RH values in the teens to
near 20 percent, will keep the Red Flag Warning unchanged as it
looks like a slam dunk.

By 12z Tuesday, a strong cold front will quickly move south across
northeast Nebraska and is forecast to be south of the entire
forecast area by 18z. Temperatures will quickly drop behind the
boundary with readings falling near 20 degrees in 12 hours. In
addition, strong northwest winds gusting up to 45 mph will
combine with cold temperatures to produce very cold wind chills
in the area. In addition, a fast moving and relatively narrow
mid-level frontogenetic band will swing through well behind the
surface front bringing chances (20-40%) of light snow. Due to
the short-lived nature of the band, amounts are expected to be
under an inch. When snow is falling, it will be accompanied by
30-40 mph gusts and will be quite the change from the potential record
highs we experience the previous day.

Wednesday morning lows are expected to dip to 10-15 with wind chill
values dropping into the negative single digits through Wednesday
morning. The cold is short-lived as the responsible clipper system
quickly exits the region. This will be followed by increasing
southwesterly return flow and strong warm air advection ahead of
our next rather impressive/deep upper trough digging across the
western CONUS through the end of the week into the early
weekend. This should push temperatures back into the 70s for the
weekend.

Model guidance has been fairly consistent at bringing a strong front
into the area Sunday night into early Monday morning in
association with a strengthening mid/upper level trough with
thunder now in the forecast. More details to come on this
dynamic system throughout the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1119 AM CST Mon Feb 26 2024

VFR conditions expected through the end of the TAF period.
Southwesterly winds today gusting up to 30 kt. Winds will drop
off this evening ahead of the cold front that will move through
Tuesday morning. Expect a shift to northerly winds with a rapid
increase in wind speeds to follow. Winds in northeast Nebraska
(KOFK) Tuesday morning may gust 35 to 40 kt while areas farther
south including KOMA and KLNK should see gusts 25 to 30 kt.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Red Flag Warning until 6 PM CST this evening for NEZ011-012-
     015>018-030>034-042>045-050>053-065>068-078-088>093.
IA...Red Flag Warning until 6 PM CST this evening for IAZ043-055-
     056-069-079-080-090-091.

&&

DISCUSSION...Kern
AVIATION...McCoy
Hazardous weather outlook, Feb 26, 11:28 AM CST, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1128 AM CST Mon Feb 26 2024

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-270730-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1128 AM CST Mon Feb 26 2024

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...This Afternoon and Tonight

Extreme fire danger will exist across the entire region today due
to record warmth, dry, and breezy conditions. A red flag warning
will be in effect through 6 pm. Avoid burning or use extreme
caution. Fires will spread quickly.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Light snow will be possible Tuesday afternoon into Tuesday night,
along with northwesterly wind gusts 40 to 50 mph. Snow amounts
are forecast to remain less than one half inch. Wind chills on
Tuesday evening are expected to fall into the negative single
digits into early Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Nebraska, 2024Wind Advisories in Iowa, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.